Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 82, NWS Mobile, AL

May 26, 2025Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 26, 2025, 4:41 PM CDT for Wilcox County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2025, 4:41 PM CDT (21:41 UTC)
Expired
May 26, 2025, 5:30 PM CDT
In force
49 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 133 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WUUS54 KMOB 262141
SVRMOB
ALC131-262230-
/O.NEW.KMOB.SV.W.0082.250526T2141Z-250526T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
441 PM CDT Mon May 26 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Western Wilcox County in south central Alabama...

* Until 530 PM CDT.

* At 441 PM CDT, a severe thunderstorm was located over Pine Hill, or
  10 miles northeast of Thomasville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Yellow Bluff and Pine Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3224 8741 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3212 8725
      3211 8724 3186 8760 3192 8767 3200 8767
      3201 8762 3209 8762 3213 8758 3213 8752
      3218 8752 3226 8744
TIME...MOT...LOC 2141Z 226DEG 39KT 3199 8757 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:24 PM CDT, 17 minutes earlier.

Area forecast discussion, May 26, 4:24 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
424 PM CDT Mon May 26 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 423 PM CDT Mon May 26 2025

Tonight through Tuesday Night...

At last count, we can expect another 3 to 4 waves of storms to pass
across our warning area from west to east over the next 36 hours. As
mentioned previously, the main forecast challenge is determining the
timing of showers and thunderstorms as we expect both nocturnal and
diurnal convection. Numerous impulses and perturbations will pass
over our region in a primarily west-southwesterly mid/upper level
flow pattern between a northerly Plains upper low pressure area and
a persistent ridge over the Gulf. A surface low pressure area
roughly near the ARLATEX region will lift northeastward, sending an
associated low-level boundary in our area Tuesday evening before
stalling late Tuesday night. Plenty of moisture will remain
available as precipitable waters values hold between 1.8 to 2.1
inches.

Just looking at the regional radar mosaic, obviously we can expect
the first round of scattered to numerous convection to move into our
southeast Mississippi and interior southwest Alabama counties from
mid-afternoon through mid-evening. The Storm Prediction Center
currently has a Severe Thunderstorm Watch in effect for our
southeast Mississippi counties until 7 pm, and another watch for our
interior southwest and south central Alabama counties until 10 pm.
Although not advertised by the NBM, we expect a weaker second wave
of isolated to low-end scattered convection to occur after midnight
tonight until around daybreak Tuesday. A third wave of scattered to
numerous showers and thunderstorms is expected to occur late Tuesday
morning through the afternoon hours. A forth wave of is possible
Tuesday night, but this may just be a bleed over from the diurnal
convection. Isolated thunderstorms should continue anywhere outside
of these two systems. As they say, timing is everything. Hopefully,
we have these waves timed out as best as possible in this
challenging forecast period.

The highest rainfall totals through the near term will occur across
our inland areas where additional widespread amounts from 0.5 to 1.5
inches of rain is forecast. Locally higher amounts up to 3 inches
are possible. SPC has our inland areas in a Slight Risk of severe
weather on Tuesday, and a few of the stronger bowing segments may
have gusty winds to 60 mph.

High temperatures Tuesday should range from 88 to 92 degrees, with
apparent temperatures (heat indices) in upper 90s to lower 100s. Low
temperatures tonight and Monday night should be between 68 to 76
degrees. A Low Risk of rip currents is forecast through Tuesday
night. /22

Wednesday through Sunday...

The remainder of the week looks unsettled. An upper low centered
over the upper Midwest Wednesday opens up and transitions into a
large upper trof, which slips eastward over the eastern CONUS
Thursday into Friday. It's at the base of this feature, the
expectation is that rounds of mid level impulses will continue to
translate over the deep south. At the surface, a surface low
centered over the OH River Valley Wednesday lifts northward over
the Great Lakes Thursday. A trailing front sinks southeast into
the forecast area Wednesday night and Thursday and stalls near or
just off the coast early Friday. With the frontal support along
with the passage of mid-level impulses operating on sufficiently
deep environmental moisture, rounds of showers and storms look to
remain the story at least through early in the day Friday. Some
storms strong to perhaps marginally severe mid to late week.
Considering the flow and the repeated passage of larger scale lift
Wednesday through Friday favoring scattered to numerous
showers/storms, will continue to monitor for mainly nuisance type
flooding concerns with the coast outlooked for a marginal risk of
excessive rainfall. A general 1-3 inches of additional rainfall
possible in gridded QPF, but locally higher amounts are quite
possible. The front moves south of the area and begins to dry
things out by late Friday night and into the weekend. Slight
chance of showers/storms returns Monday. /10

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Mon May 26 2025

Scattered to numerous showers and thunderstorms approaching our
area from the west will move into our southeast Mississippi and
interior southwest Alabama counties from mid-afternoon through
mid-evening. Some storms may be strong to severe, and periods of
MVFR/IFR conditions will occur with the convection. MVFR ceilings
and MVFR visibilities due to light fog will likely occur tonight
across much of the area, especially along and north of US Highway
84. Otherwise, VFR conditions will prevail through noon Tuesday.
/22

&&

.MARINE...
Issued at 418 PM CDT Mon May 26 2025

No impacts to small craft are expected as a light to
occasionally moderate onshore flow will prevail through Thursday,
becoming westerly and then northerly Friday into the weekend. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  89  71  87  69  85  69  83 /  20  50  30  70  40  60  50  70
Pensacola   77  87  75  87  74  85  72  83 /  20  40  20  60  30  60  50  70
Destin      78  88  77  88  76  86  74  85 /  20  30  20  50  30  50  40  70
Evergreen   70  92  68  88  68  87  66  83 /  40  60  40  80  40  70  50  70
Waynesboro  70  89  67  86  66  84  65  81 /  30  70  40  80  40  70  50  60
Camden      69  89  67  86  67  84  65  80 /  70  70  50  70  40  70  50  60
Crestview   70  91  69  91  69  88  67  86 /  20  40  20  70  30  70  40  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 26, 3:46 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon May 26 2025

MSZ067-075-076-262130-
Perry MS-Greene MS-Wayne MS-
346 PM CDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY...WAYNE AND
NORTHWESTERN GREENE COUNTIES THROUGH 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richton, moving north at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richton, Waynesboro, and Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.

&&

LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
      3189 8847 3185 8847 3118 8877 3129 8915
TIME...MOT...LOC 2046Z 202DEG 34KT 3130 8896

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:01 PM CDTSevere Thunderstorm WarningMOBClarke26 min
May 25, 9:10 PM CDTSpecial Weather StatementMOBChoctaw50 min
May 25, 10:08 PM CDTSevere Thunderstorm WarningMOBChoctaw67 min
May 25, 11:14 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington24 min
May 25, 11:53 PM CDTSpecial Weather StatementMOBClarke, Washington, Wilcox67 min
May 26, 4:26 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke49 min
May 26, 4:43 PM CDTSevere Thunderstorm WarningMOBChoctaw37 min
May 26, 4:50 PM CDTTornado WarningMOBChoctaw, Washington18 min
May 26, 4:53 PM CDTTornado WarningMOBChoctaw15 min
May 26, 5:04 PM CDTSpecial Weather StatementMOBClarke41 min
May 26, 5:11 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
May 26, 5:14 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox46 min
May 26, 5:48 PM CDTSpecial Weather StatementMOBWilcox42 min
May 26, 5:53 PM CDTSpecial Weather StatementMOBWilcox52 min
May 26, 6:41 PM CDTSpecial Weather StatementMOBButler34 min
May 26, 6:48 PM CDTSpecial Weather StatementMOBButler, Crenshaw27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.